The Annals of Probability

Convergence Rates for the Isotrope Discrepancy

Winfried Stute

Full-text: Open access

Abstract

For each sequence of independent and identically distributed $\mathbb{R}^k$-valued random variables, $k \geqq 3$, with distribution $\mu$ defined on some probability space $(\Omega, \mathscr{F}, \mathbb{P})$, let $$D_n(\omega, \mu) \equiv \sup_C |\mu_n^\omega(C) - \mu(C)|,\quad n \in \mathbb{N}, \omega \in \Omega,$$ be the so-called isotrope discrepancy (at stage $n$), where $\mu_n^\omega$ denotes the $n$th empirical distribution pertaining to $\omega$ and where the supremum is taken over the class of all convex measurable sets $C \subset \mathbb{R}^k$. It is proved that almost everywhere and in the mean $D_n(\bullet)$ converges to zero as $n^{-2/(k+1)}$ (up to a logarithmic factor), provided $\mu$ is absolutely continuous with a bounded density function of compact support.

Article information

Source
Ann. Probab., Volume 5, Number 5 (1977), 707-723.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176995714

Digital Object Identifier
doi:10.1214/aop/1176995714

Mathematical Reviews number (MathSciNet)
MR455096

Zentralblatt MATH identifier
0382.60029

JSTOR
links.jstor.org

Subjects
Primary: 60F10: Large deviations
Secondary: 60F15: Strong theorems 62D05: Sampling theory, sample surveys

Keywords
Isotrope discrepancy extreme discrepancy empirical distributions Glivenko-Cantelli convergence mean Glivenko-Cantelli convergence

Citation

Stute, Winfried. Convergence Rates for the Isotrope Discrepancy. Ann. Probab. 5 (1977), no. 5, 707--723. doi:10.1214/aop/1176995714. https://projecteuclid.org/euclid.aop/1176995714


Export citation